MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A supplemental mdr will be filed upon completion of the investigation.
 
Event or Problem Description
A customer from china observed evidence of a damaged current sense printed circuit board (pcb) and cables on the benchmark ultra instrument.No evacuation needed.The part self-extinguished.No harm or injury alleged.
 
Additional Manufacturer Narrative
The issue was resolved by replacing the impacted components.Review of the provided images point to fluid dropping from the top level of the base plate of the instrument onto the impacted board.The fluid leak onto the connectors most likely caused thermal damage and melting of connectors, cables, and the affected board.The fluid leak most likely came from the slide drawer.The design of the benchmark ultra instrument limits the chances of the spread of fire due to limited fuel available (plastic) and the fact that it is mounted to metal.The instrument was designed to and has been certified to meet the standards of iec/en 61010-1 which include section 6, protection against electric shock, and section 9, protection against the spread of fire.Device code updated to circuit failure.

Brand Name
BENCHMARK ULTRA
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
na
tucson AZ 85755
Manufacturer Contact
timothy blair
1910 east innovation park dr
na
tuscon, AZ 85755
9253534412
MDR Report Key16026126
Report Number2028492-2022-00015
Device Sequence Number5476223
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown